Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 81, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 12, 2006, 1:47 PM MST for Cochise County, Arizona. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2006, 1:47 PM MST (20:47 UTC)
- Expired
- Aug 12, 2006, 2:45 PM MST
- In force
- 58 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 45 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 122049 FFWTWC AZC003-122245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 147 PM MST SAT AUG 12 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITY OF SIERRA VISTA * UNTIL 345 PM MST * AT 145 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS NEAR WHETSTONE...OR ABOUT 11 MILES NORTH OF SIERRA VISTA. THE CLUSTER OF THUNDERSTORMS WAS REMAINING NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHETSTONE...CHARLESTON...JUNCTION OF HIGHWAYS 80 AND 90 AND FORT HUACHUCA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. LAT...LON 3144 11043 3151 10994 3197 11002 3188 11043 $$ WEATHER.GOV/TUCSON ZELL
1 follow-up statement
000 WGUS75 KTWC 122150 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 248 PM MST SAT AUG 12 2006 AZC003-122245- COCHISE AZ- 248 PM MST SAT AUG 12 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MST FOR WEST CENTRAL AND SOUTHWESTERN COCHISE COUNTY... AT 246 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER SOUTHWESTERN COCHISE COUNTY. RADAR ESTIMATES OF BETWEEN ONE AND TWO INCHES OF RAINFALL HAS OCCURRED IN THE LAST HOUR IN THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOMBSTONE... SAINT DAVID...KARTCHNER CAVERNS STATE PARK AND FAIRBANK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3136 11043 3134 10987 3197 11002 3188 11043 $$ WEATHER.GOV/TUCSON ZELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 1:45 PM MST, 2 minutes earlier.
Area forecast discussion, Aug 12, 1:45 PM MST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST SAT AUG 12 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER SOUTHEAST ARIZONA FOR MORE THUNDERSTORM ACTIVITY THE NEXT COUPLE OF DAYS. A LOW PRESSURE TROUGH MOVING OVER THE WEST COAST WILL TURN THE FLOW MORE WESTERLY RESULTING IN LOWER THUNDERSTORM CHANCES EARLY NEXT WEEK. && .DISCUSSION...HIGHER LATITUDE TROUGH STARTING TO OVERTOP THE RIDGE WITH THE MAIN AXIS PHASING EASTWARD. ALREADY STARTING TO SEE A MORE WESTERLY COMPONENT TO FLOW IN MID LEVELS OVER THE PAST 24 HRS. KTUS SOUNDING STILL SHOWED 1.66 INCHES OF PRECIPITABLE WATER...BUT ULTIMATELY THIS WILL BEGIN TO LEAD TO SOME DRYING OVER THE NEXT 48 HRS...AT LEAST FOR WESTERN AREAS. ALSO...A MORE WESTERLY STEERING LEVEL FLOW IS NOT AS FAVORABLE FOR VALLEY STORMS IN MANY LOCATIONS. STILL PLENTY OF MOISTURE TODAY...WITH AFORE MENTIONED PW VALUES AND SURFACE DEWPTS IN THE 60S COMMON ACROSS SOUTHEAST ARIZONA. GOOD HEATING...WE HAVE HAD NO PROBLEM STARTING UP SCATTERED CONVECTION THIS AFTERNOON AS EXPECTED. WITH THE NEAREST HIGH CENTER DEPRESSED SOUTHWARD AS A TROUGH TRIES TO SET UP NEAR THE WEST COAST...A STRONGER SOUTHWEST TO WESTERLY FLOW SHOULD START TO PUSH AT LEAST SOME MOISTURE OUT OF THE AREA...ESPECIALLY WESTERN LOCATIONS EARLY IN THE NEW WEEK. EXPECT EASTERN AREAS AND ESPECIALLY MOUNTAINS TO HOLD ON TO A CHANCE OF THUNDERSTORMS...AND EVEN IF WE DO MANAGE TO PUSH THE DEEPEST MOISTURE BACK FOR A BIT IT WONT BE FAR AWAY AS SONORA AND NEW MEXICO STAY ACTIVE. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:42 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 48 min |
| Aug 12, 3:13 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Aug 12, 3:38 PM MST | Flash Flood Warning | TWC | Cochise | 37 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.